Virginia, 2013Damaging Winds in Virginia, July 3, 2013
July 3, 2013 · NWS RNK · 6 events in 3 counties and zones
Daytime heating combined with high moisture to produce scattered strong thunderstorms. A particularly strong storm in Franklin County was confirmed as a micorburst/straight line wind event by an NWS storm survey after a tornado was initially suspected.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daytime heating combined with high moisture to produce scattered strong thunderstorms. A particularly strong storm in Franklin County was confirmed as a micorburst/straight line wind event by an NWS storm survey after a tornado was initially suspected.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 3, 2:47 PM EST, 1 minute earlier.
Area forecast discussion, Jul 3, 2:47 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT WED JUL 3 2013
.SYNOPSIS...
LOW PRESSURE WAS OVER THE MIDWEST WITH A WEAK FRONT EXTENDING TO
THE GULF COAST. A LARGE BERMUDA HIGH COVERED MUCH OF THE EASTERN
UNITED STATES. THE CENTER OF THE HIGH WILL GRADUALLY DRIFT CLOSER
TO THE COAST BY THIS WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
AS OF 335 PM EDT WEDNESDAY...
HAVE EXTENDED FLASH FLOOD WATCHES IN TIME...BASED ON RADAR AND
MODEL TRENDS. WILL HAVE SOUTHSIDE VA/NW PIEDMONT OF NC INTO THE
SRN SHENANDOAH VALLEY IN THE WATCH UNTIL 600 AM...WITH SE
WV/ALLEGHANY HIGHLANDS TIL NOON THU...AND ROANOKE/NEW RIVER VALLEY
AND BLUE RIDGE AND POINTS SOUTHWEST INTO NC TIL 8 PM THU.
THIS AFTERNOON STRONG CONVECTION MOVING ACROSS SOUTHSIDE VA AND NW
NC PIEDMONT WITH MORE SHOWERS...BUT LESS DEEP CONVECTION FURTHER
WEST. CONTINUING TO ADVERTISE HEAVIER RAIN IN THE FORECAST WITH
THUNDERSTORMS. MUCAPES OVER 2500 J/KG EAST OF THE BLUE RIDGE AND
SOME BREAKS IN THE CLOUDS HAVE ELEVATED THE SVR THREAT...BUT
OVERALL THREAT REMAINS MINIMAL GIVEN DEEP LAYER MOISTURE AND
WEAKER SHEAR. STILL SOME WET MICROBURSTS ARE POSSIBLE THRU LATE
AFTERNOON.
GOING INTO TONIGHT THE FORCING/FOCUS FOR HEAVIER RAINS SHIFTS TO
THE WEST AND REMAINS IN THE WRN NC/NE TN/SW VA AND KY/WV CORRIDOR
INTO THURSDAY AS THE RIDGE OVER THE WRN ATLANTIC BUILDS EAST.
THINK WILL SEE LESS COVERAGE EAST OF THE MOUNTAINS THU AFTERNOON
PER MORE SUBSIDENCE BUT STILL MOISTURE IN THE LOWER LVLS REMAINS
TO INDUCE SCATTERED SHOWERS/STORMS.
LEFT THE TEMPS SIMILAR TO PREVIOUS FORECAST WITH NOT MUCH DROP IN
THE LOWS TONIGHT...AND SHOULD BE A LITTLE WARMER IN THE EAST
TOMORROW THE RETURN OF SOME SUN AND RIDGING INCREASING ALOFT.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 225 PM EDT WEDNESDAY...
THE WEATHER PATTERN REMAINS PERSISTENT WITH AN UPPER LEVEL RIDGE
OVER THE WESTERN ATLANTIC AND AN UPPER LEVEL LOW HOVERING OVER THE
OZARKS. THESE TWO FEATURES WILL DRIFTING TO THE WEST...EVER SO
SLOWLY. THE PIPELINE OF GULF MOIST AND RAIN AXIS BETWEEN THESE TWO
SYSTEMS WILL ALSO MOVE WEST TO OVER THE TENN-OHIO VALLEYS DURING THE
PERIOD. THE SHIFTING OF THIS AXIS DOES NOT MEAN WE WILL BE RAIN-FREE
OVER THE PERIOD. WITH SHORT WAVES COMING AROUND THE RIDGE WITH
TROPICAL ORIGINS AND AFTERNOON HEATING...SHOWERS WILL BE MORE
CONFIDED TO AFTERNOON AND EVENING HOURS. THE WESTERN EDGE OF RNK
CWA...TAZEWELL TO GREENBRIER...MAY HAVE SEE MORE SHOWERS THROUGH THE
PERIOD AS THEY WILL BE IN THE VICINITY OF THE RAIN AXIS.
TEMPERATURES WILL BE AROUND NORMAL ACROSS THE MOUNTAINS FROM THE
UPPER 70S TO LOWER 80S. SLIGHTLY WARMER THAN NORMAL TEMPERATURES
EAST OF THE BLUE RIDGE WITH AFTERNOON HIGHS IN THE UPPER 80S TO
LOWER 90S.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 315 PM EDT WEDNESDAY...
MODELS HINTING AT A CHANGE IN THE WEATHER PATTERN STARTING SUNDAY.
THE UPPER LEVEL LOW TO THE WEST WILL LIFT NORTH AND OPEN INTO A
TROUGH OVER THE OHIO VALLEY ON SUNDAY. THIS TROUGH WILL MOVE OFF THE
NEW ENGLAND SHORE ON MONDAY. THE UPPER LEVEL RIDGE WILL CONTINUE TO
CONTROL THE WEATHER WHILE REMAINING CENTERED NEAR BERMUDA. SHORT
WAVES COMING AROUND THIS RIDGE AND AFTERNOON HEATING WILL BRING
SHOWERS TO THE AREA SUNDAY AND MONDAY. ZONAL FLOW WILL THEN BECOME
ESTABLISHED ON TUESDAY...BRING A RETURN TO NORMAL SUMMER-TIME
CONVECTION COMING TO THE AREA FROM THE WEST-SOUTHWEST.
SOMETHING THAT BARES WATCHING FOR THE END OF NEXT WEEK INTO NEXT
WEEKEND. MODELS RUNNING AN UPPER LEVEL LOW ALONG THE SOUTHERN BASE
OF THE BERMUDA RIDGE. MODELS TRACKING THIS LOW ACROSS THE CARIBBEAN
ISLANDS SUNDAY THEN INTO THE GULF BY WEDNESDAY. THIS UPPER LEVEL LOW
WITH TROPICAL ORIGINS SHOULD BRING ABUNDANT RAINFALL TO AN AREA
WHERE IT MOVES INLAND.
FORECASTING TEMPERATURES AROUND NORMAL FOR EARLY NEXT WEEK. AREAS
THAT SEE A LATE DAY SHOWER MAY HAVE AFTERNOON TEMPERATURES PEAKING
JUST ABOVE NORMAL. AREAS SEEING SHOWERS EARLY COULD POSSIBLY FALL
SHORT OF NORMAL HIGH TEMPERATURES. IN EITHER CASE...MUGGY AND HUMID
CONDITIONS WILL PERSIST OVER THE NEXT WEEK OR MORE.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AS OF 135 PM EDT WEDNESDAY...
NARROW BANDS OF HEAVIER SHOWERS WILL AFFECT THE PIEDMONT WEST INTO
THE MOUNTAINS THIS PERIOD...AND MODELS SHIFT THE ENTIRE AREA WWD
THROUGH TOMORROW. TAFS ARE GOING TO GOING FROM IFR TO VFR AT TIMES
GIVEN THE MOISTURE AND SHOWERS...BOTH IN VSBY AND CIGS. FOR THE
NEXT FEW HOURS CONFIDENCE HIGH THAT LYH/DAN/BCB AND ROA WILL SEE
MORE RAIN COVERAGE...WITH DANVILLE AND LYH SEEING MORE POTENTIAL
FOR THUNDER.
FURTHER WEST IN LWB/BLF WILL SEE LIGHT SHOWERS AT LEAST UNTIL MID
AFTERNOON WITH POTENTIAL HEAVIER ENTERING BLF LATE THIS
AFTN/EVENING.
THE AIRMASS THAT WE HAVE BEEN IN THANKS TO THE UPPER TROUGH IN THE
MID MISSISSIPPI VALLEY AND RIDGE OVER WRN ATLANTIC SLOWLY
RETROGRADES THURSDAY...AND EMPHASIS WILL SHIFT WWD AFFECTING
BLF/LWB AND POINTS WEST WHILE THE REST OF THE TAFS START TO DRY
OUT MORE...BUT WILL STILL BE MOISTURE AROUND FOR SCATTERED
ACTIVITY. SHOULD SEE IMPROVEMENTS IN SKY COVER TOMORROW AS WELL IN
THE EAST.
INTO THE WEEKEND...THE BEST PROBABILITY OF PRECIPITATION WILL BE
OVER THE MOUNTAINS AND TO THE WEST AS THE CENTER OF THE BERMUDA
HIGH MOVES CLOSER TO THE ATLANTIC COAST...THEN THE TROUGH GETS
PICKED UP AND MOVES EAST AGAIN BY EARLY MONDAY.
&&
.HYDROLOGY...
AS OF 340 PM EDT WEDNESDAY...
FLASH FLOOD WATCH EXTENDED IN TIME MOST AREAS. SEE WBCFFARNK FOR
DETAILS. CONVECTION WILL BE HEAVY AT TIMES THIS AFTERNOON AND
AGAIN THURSDAY...FOCUSING MORE OF THE HEAVIER DOWNPOURS FROM THE
BLUE RIDGE WEST TOMORROW. NOT SEEING WIDESPREAD THREAT BUT GIVEN
HOW WET ITS BEEN...IT WILL ONLY TAKE SOME CONVECTION OF 35 DBZ OR
MORE THAT STRINGS OUT IN A N-S BAND TO CAUSE FLOODING
ISSUES...ESPECIALLY IN THE NC MTNS/FAR SW VA CORRIDOR AND TOWARD
THE BLUE RIDGE FROM FANCY GAP TOWARD ROANOKE.
AT THIS TIME GIVEN THE LACK OF WIDESPREAD HEAVY RAIN...MAIN STEM
RIVER FLOODING IS NOT FORECAST...BUT SMALLER RIVERS AS WELL AS
CREEKS AND STREAMS WILL MORE PRONE TO FLOODING.
&&
.EQUIPMENT...
AS OF 930 AM EDT WEDNESDAY...
KFCX RADAR HAS WILL REMAIN DOWN UNTIL FURTHER NOTICE DUE TO A BAD
POWER SUPPLY. PART HAS BEEN ORDERED.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR VAZ007-009>018-
022-032-033-043.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR VAZ019-020.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ023-024-034-044-
045.
NC...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR NCZ001>004-
018>020.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ005-006.
WV...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR WVZ042>045.
&&
SYNOPSIS...AMS/WP
NEAR TERM...WP
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AMS/WP
HYDROLOGY...WP
EQUIPMENT...WPHazardous weather outlook, Jul 3, 8:51 AM EST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
951 AM EDT WED JUL 3 2013
NCZ001>006-018>020-VAZ009-012>020-022>024-032>034-043-044-041400-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-HENRY-PITTSYLVANIA-
951 AM EDT WED JUL 3 2013
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...BUT SPOTTERS ARE
ENCOURAGED TO REPORT FLOODING OR RAINFALL REPORTS TO US VIA
EMAIL...PHONE OR SOCIAL MEDIA.
VAZ007-010-011-WVZ042>045-041400-
TAZEWELL-BLAND-GILES-MERCER-SUMMERS-MONROE-GREENBRIER-
951 AM EDT WED JUL 3 2013
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SHOWERS AND STORMS THURSDAY COULD BRING ANOTHER BOUT OF HEAVY RAIN
AND POSSIBLE FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...BUT SPOTTERS ARE
ENCOURAGED TO REPORT FLOODING OR RAINFALL REPORTS TO US VIA
EMAIL...PHONE OR SOCIAL MEDIA.
VAZ035-045>047-058-059-041400-
AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
951 AM EDT WED JUL 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND STORMS THIS AFTERNOON COULD BRING HEAVY RAIN AT
TIMES...WHICH COULD CAUSE LOCALIZED FLOODING. AN ISOLATED STRONG
THUNDERSTORM IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 3, 11:59 AM EST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1259 PM EDT WED JUL 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLOOD JEFFERSON 36.42N 81.47W
07/03/2013 ASHE NC 911 CALL CENTER
HIGHWAY 221 CLOSED BETWEEN JEFFERSON AND WEST JEFFERSON
DUE TO AT LEAST 6 INCHES OF WATER COVERING THE ROAD.
&&
HYSELLLocal storm report, Jul 3, 12:32 PM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
132 PM EDT WED JUL 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM FLOOD 3 S JEFFERSON 36.38N 81.48W
07/03/2013 ASHE NC TRAINED SPOTTER
COLE CREEK OVER ITS BANKS AT MT JEFFERSON ROAD AND
OAKWOOD ROAD. WATER APPROACHING BUILD AT GREENFIELD CAMP
GROUND. ESTIMATE 5-6 FEET OF WATER. COCORAHS GAGE 1.71
INCHES SINCE 700 AM.
&&
RSTONEFISpecial weather statement, Jul 3, 12:35 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
135 PM EDT WED JUL 3 2013
NCZ005-006-VAZ044-031815-
ROCKINGHAM NC-CASWELL NC-PITTSYLVANIA VA-
135 PM EDT WED JUL 3 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
NORTHWESTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 215 PM EDT
* AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR QUICK...MOVING TO THE NORTHEAST AT 25
MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...
MAYFIELD...
DANVILLE CITY...
CAMP SPRINGS...
AND GATEWOOD.
LAT...LON 3633 7965 3667 7950 3661 7925 3625 7943
3625 7950
TIME...MOT...LOC 1733Z 212DEG 21KT 3635 7951
CFLocal storm report, Jul 3, 12:38 PM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
138 PM EDT WED JUL 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD GALAX CITY 36.67N 80.92W
07/03/2013 CITY OF GALAX VA TRAINED SPOTTER
BETWEEN 6-8 INCHES OF WATER COVERING GIVENS STREET AND
RAILROAD AVENUE.
&&
HYSELLSpecial weather statement, Jul 3, 1:46 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
246 PM EDT WED JUL 3 2013
VAZ044-058-031930-
HALIFAX VA-PITTSYLVANIA VA-
246 PM EDT WED JUL 3 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
EASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 330 PM EDT
* AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEDA TO BLANCH...
MOVING TO THE NORTH AT 30 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
INGRAM...
NATHALIE...
MT AIRY...
RIDGEWAY...
AND LEDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3654 7911 3655 7923 3661 7921 3663 7935
3707 7917 3708 7916 3700 7890 3698 7890
3698 7889
TIME...MOT...LOC 1842Z 192DEG 24KT 3692 7903 3651 7928
PWSpecial weather statement, Jul 3, 2:23 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT WED JUL 3 2013
VAZ045>047-058-059-032045-
HALIFAX VA-CHARLOTTE VA-BUCKINGHAM VA-APPOMATTOX VA-CAMPBELL VA-
323 PM EDT WED JUL 3 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
EASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 445 PM EDT
* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAT CREEK TO
ELMO...MOVING TO THE NORTHEAST AT 20 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
CONCORD...
SOUTH BOSTON...
TURBEVILLE...
APPOMATTOX...
AND BENT CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE
ROADWAY...WHICH COULD CAUSE PROBLEMS DURING THE EVENING RUSH HOUR.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. FIND
ALTERNATE ROUTES.
&&
LAT...LON 3735 7845 3733 7851 3740 7859 3723 7869
3708 7845 3689 7849 3667 7862 3668 7870
3654 7874 3654 7911 3700 7889 3709 7913
3708 7915 3709 7915 3750 7894 3754 7883
3763 7882 3763 7872 3779 7848 3769 7824
TIME...MOT...LOC 1918Z 208DEG 20KT 3715 7896 3669 7911
PWThunderstorm Wind, Halifax
- When
- July 3, 2:48 PM EST
- Where
- Halifax County, 2.85 mi WNW of Dudley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $300
- Reported by
- 911 Call Center
- Coordinates
- 36.810, -78.950
A tree was blown down at the intersection of Murphy Grove Road and Highway 501.
Thunderstorm Wind, Halifax
- When
- July 3, 2:52 PM EST
- Where
- Halifax County, 1.66 mi E of Riverdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $300
- Reported by
- 911 Call Center
- Coordinates
- 36.680, -78.850
One tree was down on Alphonse Dairy Road.
Thunderstorm Wind, Franklin
- When
- July 3, 7:42 PM EST
- Where
- Franklin County, 1.1 mi W of Henry to 1.07 mi W of Henry
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.831, -80.000
Seveal trees and portions fence were knocked down by a storm moving from SSW.
Thunderstorm Wind, Franklin
- When
- July 3, 8:00 PM EST
- Where
- Franklin County, 0.05 mi SSW of Barfoot to 0.02 mi ESE of Barfoot
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.979, -79.930
A thunderstorm produced microburst/straight line winds that caused tree and some structure damage.
Thunderstorm Wind, Franklin
- When
- July 3, 8:25 PM EST
- Where
- Franklin County, 1.2 mi E of Wirtz to 1.42 mi ENE of Wirtz
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.080, -79.878
A thunderstorm produced microburst/straight line winds that caused tree and some structure damage.
Thunderstorm Wind, Bedford
- When
- July 3, 10:00 PM EST
- Where
- Bedford County, 1.97 mi NNE of Stewartsville to 1.78 mi NNE of Stewartsville
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.296, -79.786
A thunderstorm produced microburst/straight line winds that caused tree and some structure damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, July 3, 20133 deaths · 3 injured · 1 event
- Flash Flood and Flooding in Virginia, July 3 to 5, 20132 deaths · $300 · 50 kt wind · 11 events
- Flash Flooding and Flooding in Florida, July 3 to 6, 2013$39 million · 60 kt wind · 39 events
- Flash Flooding and Flooding in North Carolina, July 3 to 4, 2013$3.1 million · 7 events
- Flash Flooding and Flood in Vermont, July 3 to 4, 2013$1.5 million · 4 events
- Flooding and Hail in New York, July 3, 2013$115,000 · 1 in hail · 14 events
- Flood and Hail in New Mexico, July 3 to 4, 2013$110,000 · 1.75 in hail · 14 events
- Flash Flooding and Damaging Wind in Georgia, July 3, 2013$103,000 · 50 kt wind · 10 events
- Flash Flood in New York, July 3, 2013$125,000 · 1 event
- Hail and Damaging Wind in Missouri, July 3 to 5, 2013$51,000 · 1 in hail · 7 events
- Flash Flood in Maine, July 3, 2013$50,000 · 1 event
- Damaging Winds and Lightning Strike in Utah, July 3 to 8, 2013$20,000 · 63 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 462570, 462571, 462591, 462593, 462646, 462674.